Belfast Telegraph

Sunday 21 September 2014

Drug 'causes unwanted orgasms'

A woman started having up to five orgasms a day after she started taking a drug for Parkinson's disease

A 42-year-old woman has been admitted to hospital experiencing unwanted orgasms after being prescribed rasagiline, a drug given to some people with Parkinson's disease.

She had been taking the drug for seven days before the orgasms started, but began experiencing hyper-arousal and increased libido on the seventh.

Each one lasted up to 20 seconds, three to five times a day, according to Live Science.

The team who treated her, from the department of neurology at Necmettin Erbakan University in Konya, Turkey, said typical symptoms from this drug range from flu-like systems to gastric problems.

The researchers believe it could be due to an increase in dopamine in the brain, which is a neurotransmitter that regulates pleasure - and is triggered by rasagiline.

They wrote in the report, published in the upcoming issue of the journal Parkinsonism and Related Disorders, "To the best of our knowledge, this is the first report of this adverse effect of rasagiline".

COMMENT RULES: Comments that are judged to be defamatory, abusive or in bad taste are not acceptable and contributors who consistently fall below certain criteria will be permanently blacklisted. The moderator will not enter into debate with individual contributors and the moderator’s decision is final. It is Belfast Telegraph policy to close comments on court cases, tribunals and active legal investigations. We may also close comments on articles which are being targeted for abuse. Problems with commenting? customercare@belfasttelegraph.co.uk

Latest News

Latest Sport

Latest Showbiz